Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 216, NWS Kansas City, MO

July 24, 2015Chariton County, Howard County, Saline County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 24, 2015, 4:46 PM CDT for Chariton County, Howard County, Saline County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2015, 4:46 PM CDT (21:46 UTC)
Expired
Jul 24, 2015, 5:15 PM CDT
In force
29 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chariton County, MO, Howard County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 123 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 2:35 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2454 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WUUS53 KEAX 242146
SVREAX
MOC041-089-195-242215-
/O.NEW.KEAX.SV.W.0216.150724T2146Z-150724T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
446 PM CDT FRI JUL 24 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SALINE COUNTY IN CENTRAL MISSOURI...
  WESTERN HOWARD COUNTY IN CENTRAL MISSOURI...
  SOUTH CENTRAL CHARITON COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 515 PM CDT

* AT 445 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLASGOW...
  MOVING SOUTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FAYETTE...SLATER...GLASGOW...ARMSTRONG...GILLIAM AND ARROW ROCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3904 9293 3906 9294 3904 9296 3905 9315
      3938 9305 3926 9265 3903 9258
TIME...MOT...LOC 2145Z 356DEG 21KT 3930 9293 

HAIL...1.00IN
WIND...60MPH
 
$$

LEIGHTON
2 follow-up statements
837 
WWUS53 KEAX 242201
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
501 PM CDT FRI JUL 24 2015

MOC041-242210-
/O.CAN.KEAX.SV.W.0216.000000T0000Z-150724T2215Z/
CHARITON MO-
501 PM CDT FRI JUL 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHARITON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTH CENTRAL MISSOURI.

LAT...LON 3904 9293 3906 9294 3904 9297 3905 9315
      3929 9301 3926 9292 3923 9294 3922 9289
      3924 9286 3923 9285 3925 9284 3921 9267
      3903 9258
TIME...MOT...LOC 2200Z 356DEG 21KT 3921 9292 

$$

MOC089-195-242215-
/O.CON.KEAX.SV.W.0216.000000T0000Z-150724T2215Z/
SALINE MO-HOWARD MO-
501 PM CDT FRI JUL 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EAST CENTRAL SALINE AND SOUTHWESTERN HOWARD COUNTIES...

AT 500 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLASGOW...
MOVING SOUTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FAYETTE...GLASGOW...GILLIAM AND ARROW ROCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3904 9293 3906 9294 3904 9297 3905 9315
      3929 9301 3926 9292 3923 9294 3922 9289
      3924 9286 3923 9285 3925 9284 3921 9267
      3903 9258
TIME...MOT...LOC 2200Z 356DEG 21KT 3921 9292 

HAIL...1.00IN
WIND...60MPH
 
$$

LEIGHTON
404 
WWUS53 KEAX 242213
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
513 PM CDT FRI JUL 24 2015

MOC089-195-242222-
/O.EXP.KEAX.SV.W.0216.000000T0000Z-150724T2215Z/
SALINE MO-HOWARD MO-
513 PM CDT FRI JUL 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SALINE AND
SOUTHWESTERN HOWARD COUNTIES WILL EXPIRE AT 515 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTH CENTRAL MISSOURI.

LAT...LON 3904 9293 3906 9294 3904 9297 3905 9315
      3929 9301 3926 9292 3923 9294 3922 9289
      3924 9286 3923 9285 3925 9284 3921 9267
      3903 9258
TIME...MOT...LOC 2211Z 356DEG 21KT 3921 9292 

$$

LEIGHTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:40 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 24, 3:40 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 PM CDT FRI JUL 24 2015

.DISCUSSION...
Issued at 340 PM CDT FRI JUL 24 2015

Forecast challenges include excessive heat, timing for convection,
and heavy rain threat over northern Missouri. Despite convective
debris this morning temperatures recovered quickly over most of the
area. The exception was over far north central and northeast Missouri
where thunderstorm activity dove south from Iowa. Convection over
eastern part of the forecast area appears to be starting to weaken
however still moving into very warm unstable air so would not be
surprised to see it linger into the evening hours.

For the overnight, upper wave forecast to top the upper ridge
centered over the central Plains. With weak surface boundary pushing
into northern Missouri later tonight and precipitable water values
pushing 2 inches, heavy rain certainly a possibility generally north
of highway 36.

With surface boundary in the vicinity and on-going morning convection
temperatures in northern Missouri should be below heat advisory
criteria. However further south...generally south of the Missouri
River...less cloud cover along with the position of the upper ridge
should allow heat index values to once again climb in excess of 105
degrees. Although readings should be a couple of degrees cooler
tomorrow than today most locations south of the Missouri river should
reach advisory criteria. As a result a heat advisory will be in
effect for this area. Depending on extent of overnight convection not
out of the question that KC metro and southwestern part of forecast
area could approach warning criteria.

Once again on Saturday night and Sunday good chances for convection
especially over northern Missouri. Sunday looks to be warm again,
however still a lot of questions regarding timing and position of
thunderstorm activity and as a result will hold off on heat advisory
at this time.

Generally warm conditions continue into the first part of next week
until a front approaches the region on Wednesday bringing another
chance for thunderstorm activity. This should bring drier and bit
cooler air into the region for the end of the week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 620 AM CDT FRI JUL 24 2015

Storms over northeast KS should begin to weaken shortly, and
confidence is not terribly high that they can last long enough to
impact the KC area airports. After this activity dissipates, there
could be a very isolated storm again this afternoon with betterchances
later tonight particularly just to the north of KC.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...EXCESSIVE HEAT WARNING until 9 PM CDT this evening for KSZ025-
     057-060-102>105.

     HEAT ADVISORY from 9 PM this evening to 9 PM CDT Saturday for
     KSZ057-060-103>105.

MO...HEAT ADVISORY until 9 PM CDT Saturday for MOZ038>040-044>046-054.

     EXCESSIVE HEAT WARNING until 9 PM CDT this evening for MOZ011-
     012-020-021-028-029-037-043-053.

     HEAT ADVISORY from 9 PM this evening to 9 PM CDT Saturday for
     MOZ028-029-037-043-053.

     HEAT ADVISORY until 9 PM CDT this evening for MOZ001>005-013>015-
     022>024-030>032.

&&

UPDATE...Mitchell
DISCUSSION...Mitchell
AVIATION...Hawblitzel
Hazardous weather outlook, Jul 24, 4:51 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 AM CDT FRI JUL 24 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
451 AM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 HEAT INDICES ACROSS MUCH OF THE AREA WILL RANGE FROM 105 TO 115
 DEGREES TODAY.

 ISOLATED SEVERE STORMS WILL BE POSSIBLE TONIGHT NORTH OF INTERSTATE
 70 WITH THE THREAT BEING DAMAGING WINDS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

 A HEAT ADVISORY MAY ALSO BE NEEDED ON SATURDAY AS HEAT INDEX VALUES
 MAY RISE TO 105-110 OVER MUCH OF THE AREA.

 THERE WILL BE A CHANCE FOR SEVERE STORMS SATURDAY NIGHT ACROSS MUCH
 OF THE AREA WITH MAIN THREAT BEING DAMAGING WINDS.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Jul 24, 3:14 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
314 PM CDT FRI JUL 24 2015

MOZ024-025-242045-
MACON MO-LINN MO-
314 PM CDT FRI JUL 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINN AND MACON COUNTIES
UNTIL 345 PM CDT...

AT 314 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
BROWNING TO 10 MILES NORTHEAST OF BUCKLIN TO NEAR LA PLATA...AND
MOVING SOUTH AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BEVIER...BUCKLIN...ATLANTA...CALLAO...NEW CAMBRIA...ELMER...ETHEL...
SOUTH GIFFORD...SAINT CATHERINE AND NEW BOSTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN MISSOURI.

LAT...LON 3981 9236 3970 9271 3977 9305 4003 9305
      4004 9303 4001 9283 4004 9270 4004 9254
TIME...MOT...LOC 2014Z 342DEG 24KT 3995 9302 3991 9280 3998 9257

LEIGHTON
Local storm report, Jul 24, 3:17 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
317 PM CDT FRI JUL 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HEAVY RAIN       4 W NOVINGER            40.23N 92.78W
07/24/2015  M1.40 INCH       ADAIR              MO   TRAINED SPOTTER

            1.4 INCHES OF RAIN FELL ALONG HWY 6 WITHIN ABOUT A HALF
            HOUR PERIOD. A FEW SMALL LIMBS DOWN AS WELL WITH THE
            PASSING STORM.

&&

LG
Local storm report, Jul 24, 3:47 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 PM CDT FRI JUL 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     1 NW NEW CAMBRIA        39.79N 92.76W
07/24/2015                   MACON              MO   TRAINED SPOTTER

            REPORT OF A 6-8 INCH TREE DOWN ON BADGER STREET IN NEW
            CAMBRIA

&&

LG
Local storm report, Jul 24, 3:52 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
352 PM CDT FRI JUL 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     1 NW NEW CAMBRIA        39.79N 92.76W
07/24/2015                   MACON              MO   TRAINED SPOTTER

            A 5TH WHEEL CAMPER WAS BLOWN OVER AT THE SAME LOCATION ON
            BADGER STREET AS THE PREVIOUS REPORT.

&&

CDB
Local storm report, Jul 24, 4:12 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
412 PM CDT FRI JUL 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     NEW CAMBRIA             39.78N 92.75W
07/24/2015  E65 MPH          MACON              MO   LAW ENFORCEMENT

            MACON COUNTY DISPATCH RELAYED REPORT OF APPROXIMATELY 60
            TO 70 MPH WINDS

&&

LG
Special weather statement, Jul 24, 4:15 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 PM CDT FRI JUL 24 2015

MOZ032-033-039-040-242200-
RANDOLPH MO-CHARITON MO-HOWARD MO-SALINE MO-
415 PM CDT FRI JUL 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SALINE...WESTERN
RANDOLPH...NORTHWESTERN HOWARD AND CHARITON COUNTIES UNTIL 500 PM
CDT...

AT 414 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF KEYTESVILLE...OR 10 MILES NORTH OF SALISBURY...
MOVING SOUTH AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SALISBURY...GLASGOW...BRUNSWICK...KEYTESVILLE...ARMSTRONG...CLIFTON
HILL...DALTON AND PRAIRIE HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTH CENTRAL MISSOURI.

LAT...LON 3921 9288 3929 9322 3941 9317 3938 9314
      3938 9311 3941 9312 3943 9316 3964 9307
      3965 9269 3961 9269 3961 9264 3931 9252
TIME...MOT...LOC 2114Z 002DEG 24KT 3957 9286

LEIGHTON

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:05 AM CDTSpecial Weather StatementEAXBuchanan40 min
Jul 24, 7:34 AM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton, Platte15 min
Jul 24, 1:53 PM CDTSpecial Weather StatementEAXPutnam22 min
Jul 24, 1:58 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler, Sullivan32 min
Jul 24, 2:08 PM CDTSevere Thunderstorm WarningEAXSchuyler37 min
Jul 24, 2:28 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler47 min
Jul 24, 2:51 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Sullivan24 min
Jul 24, 3:14 PM CDTSpecial Weather StatementEAXMacon31 min
Jul 24, 3:24 PM CDTSevere Thunderstorm WarningEAXLinn, Macon36 min
Jul 24, 3:53 PM CDTSevere Thunderstorm WarningEAXChariton, Linn, Macon, Randolph37 min
Jul 24, 4:15 PM CDTSpecial Weather StatementEAXChariton45 min
Jul 24, 5:38 PM CDTAreal Flood AdvisoryEAXCooper, Pettis3 hr
Jul 24, 5:42 PM CDTSpecial Weather StatementEAXCooper33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.